Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 237, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2006, 5:14 PM CDT for Stone County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 5:14 PM CDT (22:14 UTC)
- Expired
- May 25, 2006, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Stone County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:53 PM CDT | HAIL 0.75 | 4 N Crane, MO | |
| May 25, 5:53 PM CDT | HAIL 1 | 3 S Clever, MO | |
| May 25, 6:06 PM CDT | HAIL 0.88 | 4 N Crane, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 252214 SVRSGF MOC209-252300- /O.NEW.KSGF.SV.W.0237.060525T2214Z-060525T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 514 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 600 PM CDT. * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARIONVILLE...OR 7 MILES EAST OF AURORA...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CRANE BY 520 PM CDT. THE TOWNS OF HURLEY...ELSEY AND PONCE DE LEON ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3701 9362 3688 9362 3673 9332 3698 9335 $$ IZZI
2 follow-up statements
000 WWUS53 KSGF 252233 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 PM CDT THU MAY 25 2006 MOC209-252300- /O.CON.KSGF.SV.W.0237.000000T0000Z-060525T2300Z/ STONE MO- 534 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN STONE COUNTY UNTIL 600 PM CDT... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CRANE...OR 11 MILES EAST OF AURORA...AND MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN STONE COUNTY...INCLUDING THE TOWNS OF HURLEY AND PONCE DE LEON. LAT...LON 3699 9359 3687 9356 3677 9334 3698 9335 $$ IZZI
000 WWUS53 KSGF 252247 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 547 PM CDT THU MAY 25 2006 MOC209-252300- /O.CON.KSGF.SV.W.0237.000000T0000Z-060525T2300Z/ STONE MO- 547 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN STONE COUNTY UNTIL 600 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF CLEVER...OR 10 MILES WEST OF HIGHLANDVILLE...AND MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN STONE COUNTY...INCLUDING THE TOWNS OF HURLEY AND PONCE DE LEON. LAT...LON 3698 9353 3688 9353 3682 9335 3698 9335 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:37 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 25, 2:37 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT THU MAY 25 2006
.UPDATE...
18Z SGF SOUNDING CONFIRMS THE HIGH INSTABILITY IN PLACE OVER THE
SOUTHERN OZARKS EARLY THIS AFTERNOON WITH 5600 J/KG CAPES AND NO
CINS. IF WE HAD A DECENT TRIGGERING MECHANISM SEVERE STORMS WOULD
HAVE NO TROUBLE DEVELOPING QUICKLY. FAIRLY SHARP DEWPOINT GRADIENT
FROM CENTRAL MISSOURI WHERE DEW POINTS WERE IN THE 50S TO THE
SOUTHERN MISSOURI OZARKS WHERE READINGS WERE IN THE UPPER 60S TO LOW
70S. HOWEVER...SOUTHWARD PUSH OF BOUNDARY LOOKS VERY LETHARGIC AT
THIS POINT WITH MINIMAL PRESSURE FALLS AHEAD OF THE BOUNDARY.
WITHOUT ADDITIONAL FORCING PROBABLY ONLY LOOKING AT ISOLATED
CONVECTION OVER SOUTHERN MISSOURI DURING THE AFTERNOON/EARLY EVENING
HOURS. IF STORMS DO DEVELOP...SHOULD QUICKLY BECOME SEVERE WITH
MAINLY LARGE HAIL/DAMAGING WIND EXPECTED. CERTAINLY EXPECTING MORE
ORGANIZED ACTIVITY TO BE CONCENTRATED FURTHER EAST WHERE UPPER LEVEL
FEATURE WILL HAVE MORE INTERACTION.
UPPER PATTERN IS EXPECTED TO UNDERGO SOME CHANGE OVER THE NEXT 24 TO
36 HOURS AS UPPER LOW SHIFTS WELL EAST OF THE REGION AND RIDGE
BEGINS TO BUILD IN. CONVECTION WILL BE POSSIBLE TONIGHT IN THE HIGH
PLAINS WITH LOW LEVEL JET AND SURFACE BOUNDARY INTERACTION. THIS
ACTIVITY COULD PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
TOWARD MORNING AND AFFECT THE WESTERN OZARKS DURING THE MORNING
HOURS FRIDAY. TEMPERATURES ON FRIDAY COULD BE IMPACTED BY POSSIBLE
MCS REMNANTS AND WILL HAVE TO BE MONITORED. HAVE CURRENTLY KEPT
HIGHS IN THE UPPER 80S TO AROUND 90.
TEMPERATURES SHOULD REMAIN QUITE WARM THROUGH THE WEEKEND WITH UPPER
RIDGE IN PLACE AND 850 TEMPERATURES OF +20 TO +22 IMPACTING THE
CWA. EXPECTING TO BE FAIRLY CAPPED THROUGH THE WEEKEND AND HAVE
KEPT CONVECTIVE PRECIPITATION OUT OF THE FORECAST FOR NOW.
AFTERNOON HIGHS WILL LIKELY APPROACH RECORDS ON SATURDAY AND
SUNDAY...SEE CLIMATE SECTION BELOW.
UPPER RIDGE EXPECTED TO SHIFT TO THE EAST OF THE CWA FOR MUCH OF THE
UPCOMING WEEK WITH MAIN FOCUS FOR CONVECTION TO THE WEST WITH
SURFACE BOUNDARY IN THE PLAINS. KEPT LOW POPS GOING THROUGH THE
PERIOD MAINLY FOR POSSIBLE AFTERNOON/EVENING INSTABILITY CONVECTION.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAFS...GENERALLY VFR CONDITIONS ARE EXPECTED OVER THE
NEXT 24 HOURS. MODERATE CUMULUS FIELD WILL DEVELOP OVER SOUTHERN 1/4
TO 1/5 OF MO LATER THIS AFTERNOON WITH AN ISOLATED THUNDERSTORM OR
TWO POSSIBLE. CHANCES OF A THUNDERSTORM AT EITHER TERMINAL SITE IS
LESS THAN 15% AND THEREFORE NOT INCLUDED IN TAFS. IF STORMS DO
DEVELOP LARGE HAIL AND EXPLOSIVE UPDRAFTS TO AT LEAST 50K FEET CAN
BE EXPECTED GIVEN EXTREME INSTABILITY IN PLACE. ISOLATED TO WIDELY
SCATTERED SHRA/TSRA WILL CONTINUE TO BE POSSIBLE OVER FAR SOUTHERN
MISSOURI THIS EVENING WITH CHANCES POSSIBLY INCREASING A BIT LATE
TONIGHT INTO EARLY FRIDAY MORNING AS LOW LEVEL JET DEVELOPS AND
ENHANCES LIFT OVER THE FRONT. STILL HIGHLY UNCERTAIN WHETHER
ANYTHING WILL DEVELOP TONIGHT AND EVEN IF IT DID DEVELOP COVERAGE
MAY NOT BE THAT GREAT SO ONLY INCLUDED VCSH IN TAFS LATER TONIGHT
FOR NOW. BOUNDARY LIFTS NORTHWARD FRIDAY WITH VFR CONDITIONS AND
ONLY FEW/SCT HIGHER BASED CUMULUS EXPECTED FRIDAY AFTERNOON AT BOTH
TERMINALS.
IZZI
&&
.CLIMATE
UPPER RIDGE AND WARM 850 MB TEMPERATURES WILL LEAD TO NEAR RECORD
HIGHS OVER THE WEEKEND. HERE ARE THE CURRENT RECORDS FOR THE NEXT
FEW DAYS...
MAY 26 MAY 27 MAY 28
SPRINGFIELD 92/1953 88/1911 89/1911
JOPLIN 94/1953 89/1991 92/1983
WEST PLAINS 95/1953 90/1962 89/1962
ROLLA/VICHY 92/1953 90/1905 91/1962
MMT/LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHazardous weather outlook, May 25, 4:46 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 PM CDT THU MAY 25 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
446 PM CDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF GOLF BALLS OR LARGER.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED STORMS ALONG AND SOUTH OF A JOPLIN TO SPRINGFIELD
TO SALEM LINE THROUGH THE MID EVENING.
DISCUSSION:
SCATTERED STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND
AHEAD OF A SURFACE BOUNDARY SEPARATING DEW POINTS FROM THE
MID 50S TO THE LOW 70S. EXTREME INSTABILITY DEVELOPED OVER
THE SOUTHERN MISSOURI OZARKS THIS AFTERNOON WITH RECORD
BREAKING HIGH TEMPERATURES AND VERY HIGH DEWPOINTS. THE
DEW POINT GRADIENT WILL INTERACT WITH THE HIGH INSTABILITY
TO PRODUCE THE STRONG TO SEVERE STORMS THROUGH THE MID EVENING.
THE STORMS THAT DO DEVELOP ARE EXPECTED TO QUICKLY BECOME SEVERE
GIVEN THE VERY HIGH INSTABILITY OVER THE AREA. LARGE HAIL
AND DAMAGING WIND WILL BE THE MAIN SEVERE WEATHER THREAT.
ADDITIONAL THUNDERSTORMS MAY DEVELOP OUT IN THE PLAINS TONIGHT
AND PUSH SOUTHEAST INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
LATE TONIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS BUT MAY PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
ON FRIDAY AS THE FRONT LIFTS BACK TO THE NORTH. AFTER A DRY
WEEKEND...WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
MUCH OF THE UPCOMING WORK WEEK...MAINLY DURING THE MID TO LATE
AFTERNOON THROUGH THE EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THROUGH THE MID EVENING OVER SOUTHERN
MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Local storm report, May 25, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 N REPUBLIC 37.15N 93.48W
05/25/2006 E1.00 INCH GREENE MO NWS EMPLOYEE
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Tornado Warning | SGF | Dent | 37 min |
| May 24, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 66 min |
| May 24, 8:38 PM CDT | Tornado Warning | SGF | Shannon | 52 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 39 min |
| May 25, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 67 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 12 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| May 25, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 27 min |
| May 25, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 76 min |
| May 25, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 50 min |
| May 25, 6:55 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.